Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drug problems
Aug 2, 2007

Hello, i am based in nigeria, i was put on combivir and viracept when i was pregnant and tried to stick to it through terrible reactions such as bloated and painful stomach, lack of apettite, neusea feeling, weakness very strong headaches, dizziness and blurred vision, i was then introduced to combivir and kaletra after the baby was born and i must comfess i have been going in and out because i couldnt stand the reactions, whenever i stop after 2 days i begin to feel very well and my counts get better, please help me i dont want to die, i have a beautiful son i have to look after he is just 2. Thank you

Response from Dr. Frascino

Hello,

Both of your regimens have contained Combivir (AZT plus 3TC) and both regimens were poorly tolerated. It's possible it's the Combivir component that is the problem. Talk to your HIV specialist about other options. Depending on what is available in your part of Nigeria and your resistance profile, you may do well on an efavirenz-containing regimen. Perhaps Atripla (efavirenz, emtricitabine and tenofovir). It's a convenient three-in-one combination pill that you only need to take once per day. There are other options as well. The important thing is to find a regimen that is both potent and tolerable, so that you can adhere to the dosing instructions. Taking HIV meds only intermittently is dangerous, because it can lead to drug resistance.

Good luck.

Dr. Bob



Previous
Sex with Transvestite. Very stressed.
Next
Safe Sex and STD

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement